Alert archive / Ohio / Severe Thunderstorm Warnings in 2006
Severe Thunderstorm Warning 113, NWS Pittsburgh, PA
NWS Pittsburgh, PA issued this severe thunderstorm warning at Jun 28, 2006, 4:54 PM EDT for Guernsey County, Muskingum County, Ohio. It was in force for 66 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jun 28, 2006, 4:54 PM EDT (20:54 UTC)
- Expired
- Jun 28, 2006, 6:00 PM EDT
- In force
- 66 min
- Issued by
- NWS Pittsburgh, PA
- Area
- Counties, with a storm outline in the text
Counties Guernsey County, OH, Muskingum County, OH
The radar
The Pittsburgh radar (KPBZ), 121 km from the middle of the area, began a volume at 20:55 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Pittsburgh, PA (KPIT), launched 12:00Z, 8.9 hours before the alert went out and 126 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 192 J/kg
- Mixed-layer CIN
- -45 J/kg
- Mixed-layer LCL
- 962 m above ground
- 0-6 km bulk shear
- 40 kt
- 0-1 km storm-relative helicity
- -4 m²/s²
- 0-3 km storm-relative helicity
- 4 m²/s²
- Significant tornado parameter
- -0.0
- Supercell composite
- -0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000
WUUS51 KPBZ 282055
SVRPBZ
OHC059-119-282200-
/O.NEW.KPBZ.SV.W.0113.060628T2054Z-060628T2200Z/
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE PITTSBURGH PA
454 PM EDT WED JUN 28 2006
THE NATIONAL WEATHER SERVICE IN PITTSBURGH HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
GUERNSEY COUNTY IN OHIO
MUSKINGUM COUNTY IN OHIO
* UNTIL 600 PM EDT
* AT 450 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING NICKEL SIZE HAIL...AND
DAMAGING WINDS IN EXCESS OF 58 MPH. THIS STORM WAS LOCATED NEAR
OTSEGO...AND MOVING EAST AT 30 MPH.
* LOCATIONS IMPACTED INCLUDE...
BODEN...
CAMBRIDGE...
KIMBOLTON...
SALT FORK STATE PARK...
OLD WASHINGTON...
BIRMINGHAM...
LONDONDERRY...
SEVERE THUNDERSTORMS PRODUCE WINDS IN EXCESS OF 58 MILES AN HOUR AND
LARGE HAIL GREATER THAN THREE QUARTERS OF AN INCH.
PLEASE REPORT HAIL...STRONG WINDS OR WIND DAMAGE TO THE NATIONAL
WEATHER SERVICE BY CALLING TOLL FREE. 1-877-633-6772. WHEN YOU CAN DO
SO SAFELY.
LAT...LON 4014 8168 4016 8167 4018 8146 4018 8134
4016 8133 4016 8123 3996 8124 4001 8188
4015 8189
$$1 follow-up statement
000
WWUS51 KPBZ 282142
SVSPBZ
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE PITTSBURGH PA
539 PM EDT WED JUN 28 2006
OHC119-282149-
/O.CAN.KPBZ.SV.W.0113.000000T0000Z-060628T2200Z/
MUSKINGUM OH-
539 PM EDT WED JUN 28 2006
...THE SEVERE THUNDERSTORM WARNING FOR MUSKINGUM COUNTY IS
CANCELLED...
PLEASE REPORT HAIL...STRONG WINDS OR WIND DAMAGE TO THE NATIONAL
WEATHER SERVICE BY CALLING TOLL FREE...1-877-633-6772...WHEN YOU CAN
DO SO SAFELY.
LAT...LON 4014 8171 4014 8168 4016 8167 4017 8153
4018 8152 4018 8134 4016 8133 4016 8123
3996 8124 4000 8172
$$
OHC059-282200-
/O.CON.KPBZ.SV.W.0113.000000T0000Z-060628T2200Z/
GUERNSEY OH-
539 PM EDT WED JUN 28 2006
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 600 PM EDT
FOR GUERNSEY COUNTY...
AT 534 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING NICKEL SIZE
HAIL...AND DAMAGING WINDS IN EXCESS OF 58 MPH. THIS STORM WAS
LOCATED NEAR SALT FORK STATE PARK...AND MOVING EAST AT 30 MPH.
THREE QUARTER INCH HAIL HAS BEEN REPORTED NORTH OF CAMBRIDGE.
* LOCATIONS IMPACTED INCLUDE...
ELIZABETHTOWN...
ANTRIM...
MIDDLEBOURNE...
LONDONDERRY...
QUAKER CITY...
OAKGROVE...
PLEASE REPORT HAIL...STRONG WINDS OR WIND DAMAGE TO THE NATIONAL
WEATHER SERVICE BY CALLING TOLL FREE...1-877-633-6772...WHEN YOU CAN
DO SO SAFELY.
LAT...LON 4014 8171 4014 8168 4016 8167 4017 8153
4018 8152 4018 8134 4016 8133 4016 8123
3996 8124 4000 8172
$$What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Pittsburgh, PA wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 28, 11:05 AM EDT, 5 hours 49 minutes earlier.
Area forecast discussion, Jun 28, 11:05 AM EDT, 5 hours 49 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE PITTSBURGH PA 1105 AM EDT WED JUN 28 2006 .SHORT TERM (REST OF TODAY THROUGH FRIDAY)... WILL ISSUE UPDATED ZONES TO REMOVE MENTION OF FOG THIS MORNING. REMAINDER OF PERIODS BASICALLY UNCHANGED. && .PREVIOUS DISCUSSION... (ISSUED 324 AM EDT WED JUN 28 2006) SHORT TERM (TODAY THROUGH FRIDAY)... MID/UPR TROF WL RMN ENTRENCHED OVR THE ERN CONUS FOR THE REST OF THE WEEK ALTHOUGH EWD SHIFT OF THE AXIS OVR THE LAST 24 HRS HAS SHOVED THE +RA WELL OUT OF THE AREA. SHRTWVS MOVG THRU THE BASE OF THIS FEATURE WL CONT TO SPPRT SCT TSRA FOR THE SHRT TERM PD ALTHOUGH DIURNAL ENHANCEMENT WL BE THE RULE GIVEN RELATIVELY COLD MID LVL TEMPS/FAVORABLE LAPSE RATES WITH WEAK LLVL FORCING/BNDRY FOCUS. TEMPS WL RMN AOB SEASONAL NORMS. LONG TERM (SATURDAY THROUGH TUESDAY)... INDS ARE THAT THE TROF AXIS WL FILL THIS WEEKEND WITH ZONAL TO WEAK NW FLOW DVLPG OVR THE REGION THRU EARLY NXT WEEK. HENCE TEMPS WL RMN NR NORMAL WITH NR NORMAL PCPN CHCS AS SHRTWVS X THE LAKES. NO APPRECIABLE CHANGE TO PREVIOUS LONG TERM PACKAGE WITH THIS MRNGS ISSUANCE. AVIATION... A WEAKENING BAND OF SHOWERS IS LOCATED IN THE EXTREME NORTHWESTERN PART OF THE REGION. THESE SHOWERS MAY AFFECT FKL AS THEY MOVE TO THE NORTHEAST IN THE PREDAWN HOURS. THIS MAY GIVE PERIODS OF MVFR OR IFR TO FKL. MORNING FOG HAS APPEARED DROPPING MANY AIRPORTS INTO MVFR OR IFR CONDITIONS. THE FOG SHOULD BURN OFF AFTER SUNRISE GIVING PRIMARILY VFR CONDITIONS THROUGH THE DAY. && .PBZ WATCHES/WARNINGS/ADVISORIES... MD...NONE. OH...NONE. PA...NONE. WV...NONE. &&
Hazardous weather outlook, Jun 28, 3:41 AM EDT, 13 hours 13 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE PITTSBURGH PA 341 AM EDT WED JUN 28 2006 MDZ001-OHZ039>041-048>050-057>059-068-069-PAZ007>009-013>016- 020>023-029>032-WVZ001>004-012-021>023-041-290745- GARRETT-TUSCARAWAS-CARROLL-COLUMBIANA-COSHOCTON-HARRISON- JEFFERSON OH-MUSKINGUM-GUERNSEY-BELMONT-NOBLE-MONROE-MERCER- VENANGO-FOREST-LAWRENCE-BUTLER-CLARION-JEFFERSON PA-BEAVER- ALLEGHENY-ARMSTRONG-INDIANA-WASHINGTON-WESTMORELAND-GREENE- FAYETTE-HANCOCK-BROOKE-OHIO-MARSHALL-WETZEL-MARION-MONONGALIA- PRESTON-TUCKER- 341 AM EDT WED JUN 28 2006 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF WESTERN MARYLAND...EAST CENTRAL OHIO...NORTHWEST PENNSYLVANIA...SOUTHWEST PENNSYLVANIA...WEST CENTRAL PENNSYLVANIA...NORTHERN WEST VIRGINIA AND NORTHERN PANHANDLE OF WEST VIRGINIA. .DAY ONE...TODAY AND TONIGHT SCATTERED THUNDERSTORMS ARE EXPECTED TO DEVELOP ACROSS THE AREA THIS AFTERNOON AND EARLY THIS EVENING. THERE IS A SLIGHT CHANCE THAT SOME OF THESE THUNDERSTORMS COULD DEVELOP TO SEVERE LEVELS. THE PRIMARY SEVERE THREAT WILL BE FROM LARGE HAIL. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED. 15
In the hours before
Special weather statement, Jun 28, 2:15 PM EDT, 2 hours 39 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE PITTSBURGH PA 215 PM EDT WED JUN 28 2006 OHZ041-281845- COLUMBIANA OH- 215 PM EDT WED JUN 28 2006 ...THUNDERSTORMS... THUNDERSTORMS TO MOVE THROUGH THE FOLLOWING COUNTY... COLUMBIANA... AT 210 PM EDT NATIONAL WEATHER SERVICE DOPPLER RADAR IN PITTSBURGH INDICATED STRONG THUNDERSTORMS 3 MILES NORTH OF HOMEWORTH...MOVING EAST AT 35 MPH. SOME LOCATIONS THAT WILL BE IMPACTED BY THESE STORMS INCLUDE... COLUMBIANA...EAST ROCHESTER...GUILFORD LAKE STATE PARK... HOMEWORTH...LEETONIA AND SALEM KEEP AN EYE TO THE SKY AND MOVE TO A SAFE PLACE IF THUNDERSTORMS APPROACH. PLEASE REPORT HAIL...STRONG WINDS OR WIND DAMAGE TO THE NATIONAL WEATHER SERVICE BY CALLING TOLL FREE...1-877-633-6772.
Special weather statement, Jun 28, 2:26 PM EDT, 2 hours 28 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE PITTSBURGH PA 226 PM EDT WED JUN 28 2006 OHZ040-041-281900- CARROLL OH-COLUMBIANA OH- 226 PM EDT WED JUN 28 2006 ...THUNDERSTORMS... THUNDERSTORMS TO MOVE THROUGH THE FOLLOWING COUNTIES... COLUMBIANA AND CARROLL... AT 222 PM EDT NATIONAL WEATHER SERVICE DOPPLER RADAR IN PITTSBURGH INDICATED STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM 7 MILES NORTHWEST OF SALEM TO 2 MILES EAST OF EAST ROCHESTER...MOVING EAST AT 35 MPH. WINDS GUST OF 45 MPH OR MORE AND HAIL ARE LIKELY WITH THESE STORMS. SOME LOCATIONS THAT WILL BE IMPACTED BY THESE STORMS INCLUDE... AUGUSTA...COLUMBIANA...EAST ROCHESTER...GUILFORD LAKE STATE PARK... LEETONIA...LISBON...MILLPORT AND SALEM KEEP AN EYE TO THE SKY AND MOVE TO A SAFE PLACE IF THUNDERSTORMS APPROACH. PLEASE REPORT HAIL...STRONG WINDS OR WIND DAMAGE TO THE NATIONAL WEATHER SERVICE BY CALLING TOLL FREE...1-877-633-6772.
Local storm report, Jun 28, 3:29 PM EDT, 1 hour 25 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PITTSBURGH PA
329 PM EDT WED JUN 28 2006
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0315 PM HAIL FARRELL 41.21N 80.50W
06/28/2006 E0.75 INCH MERCER PA TRAINED SPOTTER
0315 PM HAIL HERMITAGE 41.23N 80.44W
06/28/2006 E0.75 INCH MERCER PA TRAINED SPOTTER
0320 PM HAIL SHARON 41.23N 80.50W
06/28/2006 E0.75 INCH MERCER PA TRAINED SPOTTER
&&
RESLocal storm report, Jun 28, 3:37 PM EDT, 1 hour 17 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PITTSBURGH PA
337 PM EDT WED JUN 28 2006
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0320 PM TSTM WND DMG FARRELL 41.21N 80.50W
06/28/2006 MERCER PA PUBLIC
LARGE TREE BRANCHES BLWN DOWN.
&&
TPARRISHLocal storm report, Jun 28, 3:45 PM EDT, 1 hour 9 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PITTSBURGH PA
345 PM EDT WED JUN 28 2006
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0320 PM HAIL FARRELL 41.21N 80.50W
06/28/2006 E1.25 INCH MERCER PA PUBLIC
&&
TPARRISHLocal storm report, Jun 28, 4:52 PM EDT, 2 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PITTSBURGH PA
452 PM EDT WED JUN 28 2006
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0430 PM HAIL SLIGO 41.11N 79.50W
06/28/2006 M0.88 INCH CLARION PA PUBLIC
&&
TPARRISHThe office that day
Everything else NWS Pittsburgh, PA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 28, 6:42 PM EDT | Severe Thunderstorm Warning | PBZ | Harrison, Jefferson | 63 min |
Nearby
Severe Thunderstorm Warnings in Ohio, 2006Every severe thunderstorm warning in 2006
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.